Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Decrease in CD4 count
Jan 19, 2014

Hi,

I've been using Truvada and Stocrin for over 2 years and I have never missed a dose. I never smoke and I don't drink too much. However something strange happened. My CD4 counts in October were 948 (lymphosite 3160,cd4 percentage 30%) and in my last test in January they decreased to 617 (lymphosite 1990, cd4 percentage 31%). How could this happen? I had a minor hemorrhoid problem so I had to take some extra medication prior to testing, could that have an effect?

My other question is about protein shakes. I've joined anew gym and the instructor adviced me some whey protein powder. Is itany dangerous for me?

Thank you

Response from Dr. Holodniy

Although it looks like your CD4 count has dropped significantly, you can see that your CD4% is stable, and the CD4 count drop is the result of your total lymphocyte count dropping by over 1000 between those two tests. You don't indicate what your viral load results are. Assuming your viral load has remained undetectable I would not be concerned. It is hard to know why your lymphocyte count dropped, although it could be because of other ongoing infections. Unlikely that would have resulted from hemorrhoids. Regarding protein shakes, always good to check with your pharmacist to make sure that such supplements will not interact with your HIV meds.



Previous
Just been diagnosed
Next
Labs improved since med switch? What if YOU had hiv?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement